| || |
Please help for heroin W/D
Please help for heroin W/D
Hello! My husband is trying to kick heroin after his 5+ month relapse. I have no clue what he can or can't take. Right now, all I have is a few Buspar (Buspirone) which is supposed to be a generic xanax, so I was told. Can someone please help and tell me what he should do for the first few days of W/D? Any help is greatly appreciated.
The Thomas Recipe
Silvavalles--until someone who knows about heroin replies to your post, look up the Thomas recipe for withdrawal, elsewhere on this Forum, or Google it.
BTW, buspar is not generic valium, but a different anti-anxiety agent, much, much weaker. Not a benzo.
Good luck helping you husband through this uncomfortable time--it's tough, but not fatal or even dangerous, but very unpleasant.
I hope you and your husband are doing better. Buspar is used to treat anxiety but in my experience it does not help at all (I have been on it twice) In addition it takes about two weeks to kick in.
He would be better off getting a script for Valium for the first few days of withdrawals.
The Thomas Recipe for Withdrawal has great info on what to expect and what to have ready when you go through withdrawals.
Here is the Thomas Recipe for opiate w/d mentioned above. Keep us posted how it's going. Will be around to help any way that I can. Lots of people here have gotten clean from heroin. I'm sure they'll be posting as well. BTW .... Buspar will be worthless for heroin detox! God bless.
"PLEASE NOTE: I am not a doctor, simply a long-time Rx opiate junkie who has had many opportunities to develop a way to detox. This is a recipe for at-home self-detox from opiates based on my experience as well as that of many other addicts. It is not intended as professional medical advice. It is always wise to make sure none of the recipe ingredients or procedures conflict with medications you may be taking. Likewise, if you have any medical condition, disease, allergy or any other health issue, consult your doctor before using the recipe. Thanks, Thomas
If you can't take time off to detox, I recommend you follow a taper regimen using your drug of choice or suitable alternate -- the slower the taper, the better.
For the Recipe, You'll need:
1. Valium (or another benzodiazepine such as Klonopin, Librium, Ativan or Xanax). Of these, Valium and Klonopin are best suited for tapering since they come in tablet form. Librium is also an excellent detox benzo, but comes in capsules, making it hard to taper the dose. Ativan or Xanax should only be used if you can't get one of the others.
2. Imodium (over the counter, any drug or grocery store).
3. L-Tyrosine (500 mg caps) from the health food store.
4. Strong wide-spectrum mineral supplement with at least 100% RDA of Zinc, Phosphorus, Copper, Magnesium and Potassium (you may not find the potassium in the same supplement).
5. Vitamin B6 caps.
6. Access to hot baths or a Jacuzzi (or hot showers if that's all that's available).
How to use the recipe:
Start the vitamin/mineral supplement right away (or the first day you can keep it down), preferably with food. Potassium early in the detox is important to help relieve RLS (Restless Leg Syndrome). Bananas are a good source of potassium if you can't find a supplement for it.
Begin your detox with regular doses of Valium (or alternate benzo). Start with a dose high enough to produce sleep. Before you use any benzo, make sure you're aware of how often it can be safely taken. Different benzos have different dosing schedules. Taper your Valium dosage down after each day. The goal is to get through day 4, after which the worst WD symptoms will subside. You shouldn't need the Valium after day 4 or 5.
During detox, hit the hot bath or Jacuzzi as often as you need to for muscle aches. Don't underestimate the effectiveness of hot soaks. Spend the entire time, if necessary, in a hot bath. This simple method will alleviate what is for many the worst opiate WD symptom.
Use the Imodium aggressively to stop the runs. Take as much as you need, as often as you need it. Don't take it, however, if you don't need it.
At the end of the fourth day, you should be waking up from the Valium and experiencing the beginnings of the opiate WD malaise. Upon rising (empty stomach), take the L-Tyrosine. Try 2000 mgs, and scale up or down, depending on how you feel. You can take up to 4,000 mgs. Take the L-Tyrosine with B6 to help absorption. Wait about one hour before eating breakfast. The L-Tyrosine will give you a surge of physical and mental energy that will help counteract the malaise. You may continue to take it each morning for as long as it helps. If you find it gives you the "coffee jitters," consider lowering the dosage or discontinuing it altogether. Occasionally, L-Tyrosine can cause the runs. Unlike the runs from opiate WD, however, this effect of L-Tyrosine is mild and normally does not return after the first hour. Lowering the dosage may help.
Continue to take the vitamin/mineral supplement with breakfast.
As soon as you can force yourself to, get some mild exercise such as walking, cycling, swimming, etc. This will be hard at first, but will make you feel considerably better.
I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.
I will try to get some valiums or look for a medical place he can go to, to get valium prescribed. What about Diphenhydramine? (benadryl). Sorry for the dumb questions, I'm new to this :\
Diphenhydramine can help for sleep but it can also increase restless legs in some people. Valium and or Clonodine would be much better to have around.
Yeah, thats what I just read. ahhh I'm so confused. I just got off the phone with a doctor clinic and they told me "they dont help with that". HOW would I go about on getting some valiums? Any tips?
That's really too bad that that doctor/clinic refused to help you. Is this clinic one that either you or your husband have a relationship with? My guess is either not or your husband has gone to that well too many times??? Hopefully, one of you has a doctor that you DO have some kind of relationship with. Most often they will help you to at least some degree. If it's you that has a regular primary care provider, then (and I hate to say this but it will probably work) go to him/her yourself and tell them you are having a high degree of anxiety (at least that's true!), having trouble getting thru the day, etc, etc. I bet they'll give you at least a few to get "you" through. Another option is that I know in my neck of the woods they do have outpatient detox clinics. My son used one of those (more than once!) and they gave him several scripts that helped him detox at home. At that time he was using heroin too. Whatever you/he uses to help alleviate the symptoms will only help to take the edge off. It's still pretty awful and no matter how much you want it or are invested in getting him clean, he has to be willing to suck up the next five or so days and feel like shi**. Then the hard work begins. He's done it before so he knows the drill. Sometimes this in itself makes it difficult to begin the journey but NOT impossible. I did cold turkey so many times and survived each and every one and then relapsed. I can't explain it, this time 19 months clean and counting...far, far longer than I've ever lasted. Hope and determination and that has to come from within from him.
Bless you for caring enough to tough this out with him. I hope he's worth it. I say that with much love and compassion. God knows there were plenty of times in my life as an active addict that I didn't deserve squat from those who loved me. In the end, I did it, by myself because it was my job not theirs.
I was wondering how you and your husband are doing? I can imagine it would be tough getting a script for Valium for someone who is using Heroin but maybe if you go and explain you will be dispensing the pills to him they will help you out.
See if you can get him some sleeping pills as well. I only just managed to fall asleep three hours ago.
Best of luck.
hey sil hope you are doin gr8 Bus mostly used for anxiety purpose ut in my experience it does not help at all better to consult about valium